Changes to Infant Medicines May Confuse Parents and Increase Risk of Overdose
I recently discussed the dual problems of accidental overdose in children and accidental overdose of acetaminophen. The Food and Drug Administration’s attempts at reducing the risk of both may have backfired, making it more difficult to make sure children do not get the wrong dose.
According to USA Today, different versions of acetaminophen medicines, which include brands like Tylenol, Triaminic, and Pedia Care, may have different concentrations. Concerned with the high risk of accidental overdose, the FDA has requested manufacturers change to less concentrated formulas. But this change is voluntary, so not all products have the same amount of medicine in them. Experts are concerned this could lead to confusion and further issues with children getting the wrong amount of medicine.
In order to safely administer medications to children, the FDA suggests parents carefully read all packaging before giving any drugs. Assumptions about the medicine based on when or where it was purchased should not be made and any questions should go to a qualified health care professional.
If your child has been a victim of an accidental overdoes, call our Wesley Chapel medical malpractice lawyers today.